Alert archive / Mississippi / Flash Flood Watches in 2008
Flash Flood Watch 6, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Aug 31, 2008, 4:10 AM CDT for 5 counties in Mississippi; Washington County, Alabama. It took effect at Sep 1, 2008, 7:00 AM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2008, 4:10 AM CDT (09:10 UTC)
- In effect from
- Sep 1, 2008, 7:00 AM CDT
- Expired
- Sep 2, 2008, 4:03 PM CDT
- In force
- 33 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 72 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1688 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KMOB 310910 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 410 AM CDT SUN AUG 31 2008 ...HURRICANE GUSTAV FORECAST TO BRING EXCESSIVE RAINS TO SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA... .THE CENTER OF HURRICANE GUSTAV IS FORECAST TO MOVE NORTHWEST...APPROACHING THE SOUTHEAST LOUISIANA COAST MONDAY MORNING...PROJECTED TO MAKE LANDFALL SOMEWHERE BETWEEN MORGAN CITY AND BOOTHVILLE EARLY MONDAY AFTERNOON. ON THE EAST SIDE OF GUSTAV...HEAVY RAINFALL IN BANDS ARE FORECAST TO MOVE IN OFF THE GULF. AS GUSTAV MOVES INLAND OVER SOUTHEAST LOUISIANA LATE MONDAY AND INTO TUESDAY...FORECASTERS ARE CONCERNED THAT A RAIN BAND COULD BECOME DETACHED...WHICH INCREASES THE RISK OF EXCESSIVE RAINFALL OVER THE WATCH AREA. ALZ052-061>064-MSZ067-075-076-078-079-311700- /O.NEW.KMOB.FF.A.0006.080901T1200Z-080903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 410 AM CDT SUN AUG 31 2008 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE. * FROM MONDAY MORNING THROUGH TUESDAY EVENING * RAINBANDS MOVING IN OFF THE GULF ON THE EAST SIDE OF GUSTAV BRINGS THE POTENTIAL OF 4 TO 7 INCHES OF RAINFALL. ISOLATED AMOUNTS FROM 8 TO 10 INCHES IS NOT OUT OF THE QUESTION IN THE CASE THAT RAIN BANDS SET UP AND REMAIN OVER THE AREA FOR SEVERAL HOURS...ESPECIALLY MONDAY NIGHT. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$
6 follow-up statements
000 WGUS64 KMOB 311619 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1119 AM CDT SUN AUG 31 2008 ...HURRICANE GUSTAV FORECAST TO BRING EXCESSIVE RAINS TO SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA... .THE CENTER OF HURRICANE GUSTAV IS FORECAST TO MOVE NORTHWEST... APPROACHING THE SOUTHEAST LOUISIANA COAST MONDAY MORNING... PROJECTED TO MAKE LANDFALL SOMEWHERE BETWEEN MORGAN CITY AND BOOTHVILLE AROUND MIDDAY MONDAY. ON THE EAST SIDE OF GUSTAV... HEAVY RAINFALL IN BANDS ARE FORECAST TO MOVE IN OFF THE GULF. AS GUSTAV MOVES INLAND OVER SOUTHEAST LOUISIANA LATE MONDAY AND INTO TUESDAY...FORECASTERS ARE CONCERNED THAT A RAIN BAND COULD BECOME DETACHED...WHICH INCREASES THE RISK OF EXCESSIVE RAINFALL OVER THE WATCH AREA. ALZ052-061>064-MSZ067-075-076-078-079-010030- /O.CON.KMOB.FF.A.0006.080901T1200Z-080903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 1119 AM CDT SUN AUG 31 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE... PERRY...STONE AND WAYNE. * FROM MONDAY MORNING THROUGH TUESDAY EVENING * RAINBANDS MOVING IN OFF THE GULF ON THE EAST SIDE OF GUSTAV BRINGS THE POTENTIAL OF 4 TO 7 INCHES OF RAINFALL. ISOLATED AMOUNTS FROM 8 TO 10 INCHES IS NOT OUT OF THE QUESTION IN THE CASE THAT RAIN BANDS SET UP AND REMAIN OVER THE AREA FOR SEVERAL HOURS...ESPECIALLY MONDAY NIGHT. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$
000 WGUS64 KMOB 312357 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 657 PM CDT SUN AUG 31 2008 ...HURRICANE GUSTAV FORECAST TO BRING EXCESSIVE RAINS TO SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA... .THE CENTER OF HURRICANE GUSTAV IS FORECAST TO MOVE NORTHWEST... APPROACHING THE SOUTHEAST LOUISIANA COAST EARLY MONDAY MORNING... PROJECTED TO MAKE LANDFALL SOMEWHERE BETWEEN MORGAN CITY AND BOOTHVILLE MONDAY MORNING. ON THE EAST SIDE OF GUSTAV...HEAVY RAINFALL IN BANDS ARE FORECAST TO MOVE IN OFF THE GULF...WITH RAINFALL BECOMING MORE WIDESPREAD AS THE CENTER OF GUSTAV APPROACHES THE COAST. AS GUSTAV MOVES INLAND OVER SOUTHEAST LOUISIANA MONDAY AND INTO TUESDAY...THE THREAT FOR EXCESSIVE RAINFALL OVER THE WATCH AREA WILL CONTINUE. ALZ052-061>064-MSZ067-075-076-078-079-010800- /O.CON.KMOB.FF.A.0006.080901T1200Z-080903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 657 PM CDT SUN AUG 31 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE... PERRY...STONE AND WAYNE. * FROM MONDAY MORNING THROUGH TUESDAY EVENING * ON THE EAST SIDE OF GUSTAV...HEAVY RAINFALL IN BANDS ARE FORECAST TO MOVE IN OFF THE GULF...WITH RAINFALL BECOMING MORE WIDESPREAD AS THE CENTER OF GUSTAV APPROACHES THE COAST. AS GUSTAV MOVES INLAND OVER SOUTHEAST LOUISIANA MONDAY AND INTO TUESDAY...THE THREAT FOR EXCESSIVE RAINFALL OVER THE WATCH AREA WILL CONTINUE. THIS WILL BRING THE POTENTIAL OF 4 TO 6 INCHES OF RAINFALL TO THE WATCH AREA...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THESE AREAS OF HEAVIER RAIN COULD RESULT IN AN INCREASED POTENTIAL OF FLASH FLOODING TONIGHT THROUGH TUESDAY. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$
000 WGUS64 KMOB 010942 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 442 AM CDT MON SEP 1 2008 ...HURRICANE GUSTAV WILL BRING EXCESSIVE RAINS TO SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA...AND THE NORTHWEST FLORIDA PANHANDLE... .HURRICANE GUSTAV WILL CONTINUE MOVING NORTHWEST AND MAKE LANDFALL ON THE SOUTHEAST LOUISIANA COAST AROUND MIDDAY TODAY. BANDS OF HEAVY RAINFALL ON THE EAST SIDE OF GUSTAV WILL MOVE ACROSS THE AREA TODAY...AND CONTINUE TO AFFECT THE WATCH AREA AS GUSTAV CONTINUES INLAND TONIGHT INTO TUESDAY. THIS WILL RESULT IN THE THREAT FOR EXCESSIVE RAINFALL ACROSS SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA...AND THE NORTHWEST FLORIDA PANHANDLE. ALZ052-061>064-MSZ067-075-076-078-079-011745- /O.CON.KMOB.FF.A.0006.080901T1200Z-080903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 442 AM CDT MON SEP 1 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE... PERRY...STONE AND WAYNE. * THROUGH TUESDAY EVENING * BANDS OF HEAVY RAINFALL ON THE EAST SIDE OF GUSTAV WILL MOVE ACROSS THE AREA TODAY...AND CONTINUE TO AFFECT THE WATCH AREA AS GUSTAV CONTINUES INLAND TONIGHT INTO TUESDAY. THIS WILL RESULT IN THE THREAT FOR EXCESSIVE RAINFALL ACROSS SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA...AND THE NORTHWEST FLORIDA PANHANDLE. THIS WILL BRING THE POTENTIAL OF 4 TO 6 INCHES OF RAINFALL TO THE WATCH AREA...WITH ISOLATED HIGHER AMOUNTS POSSIBLE...RESULTING IN AN INCREASED RISK OF FLASH FLOODING THROUGH TUESDAY. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$
000 WGUS64 KMOB 011755 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1255 PM CDT MON SEP 1 2008 ...EXCESSIVE RAINS A POSSIBILITY OVER SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA...AND THE NORTHWEST FLORIDA PANHANDLE... .HURRICANE GUSTAV HAS MADE LANDFALL OVER COASTAL LOUIS ANA AND WILL CONTINUE TO MOVE NORTHWEST...BRINGING THE THREAT OF HEAVY RAINS TO THE FLOOD WATCH AREA. BANDS OF HEAVY RAINFALL ON THE EAST SIDE OF GUSTAV WILL MOVE SWEEP ACROSS THE AREA TODAY THROUGH TUESDAY. THE HEAVIEST RAIN TOTALS SHOULD BE OVER SOUTHEAST MISSISSIPPI WITH THE RISK OF HEAVY RAIN DIMINISHING TO THE EAST AND NORTHEAST. FLZ001>006-020200- /O.EXA.KMOB.FF.A.0006.000000T0000Z-080903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...CENTURY...FLOMATON...MOLINO... PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW... ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE... CRESTVIEW...WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN... SEMINOLE...EGLIN AFB...VALPARAISO 1255 PM CDT MON SEP 1 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHWEST FLORIDA... INCLUDING THE FOLLOWING AREAS...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * THROUGH TUESDAY EVENING * BANDS OF HEAVY RAINFALL ON THE EAST SIDE OF GUSTAV WILL MOVE ACROSS THE AREA TODAY...AND CONTINUE TO AFFECT THE WATCH AREA AS GUSTAV CONTINUES TO MOVE NORTHWEST ACROSS LOUIS ANA TONIGHT INTO TUESDAY. THIS WILL RESULT IN THE THREAT FOR EXCESSIVE RAINFALL ACROSS THE NORTHWEST FLORIDA PANHANDLE. THIS WILL BRING THE POTENTIAL OF 3 TO 5 INCHES OF RAINFALL TO SOME AREAS IN THE WATCH AREA...WITH ISOLATED HIGHER AMOUNTS POSSIBLE...RESULTING IN AN INCREASED RISK OF FLASH FLOODING THROUGH TUESDAY. * A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ ALZ052-061>064-MSZ067-075-076-078-079-020200- /O.CON.KMOB.FF.A.0006.000000T0000Z-080903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 1255 PM CDT MON SEP 1 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE... PERRY...STONE AND WAYNE. * THROUGH TUESDAY EVENING * BANDS OF HEAVY RAINFALL ON THE EAST SIDE OF GUSTAV WILL MOVE ACROSS THE AREA TODAY...AND CONTINUE TO AFFECT THE WATCH AREA AS GUSTAV MOVES INLAND ACROSS LOUIS ANA THIS AFTERNOON INTO TUESDAY. THIS WILL RESULT IN THE THREAT FOR EXCESSIVE RAINFALL ACROSS SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA. THIS WILL BRING THE POTENTIAL OF 5 TO 7 INCHES OF RAINFALL TO THE WATCH AREA...WITH ISOLATED HIGHER AMOUNTS POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSISSIPPI. * A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$
000 WGUS64 KMOB 020129 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 829 PM CDT MON SEP 1 2008 ...AREAS OF HEAVY RAIN SLOWLY DIMINISHING OVER SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA... .HURRICANE GUSTAV MADE LANDFALL OVER COASTAL LOUISIANA EARLIER TODAY. THE EASTERN FRINGES OF GUSTAV WILL CONTINUE TO MOVE ACROSS THE WATCH AREA...PRODUCING SOME ADDITIONAL HEAVY RAIN OVER THE WATCH AREA THIS EVENING. THE HEAVIEST RAIN TOTALS OVERNIGHT SHOULD BE OVER SOUTHEAST MISSISSIPPI WITH THE RISK OF HEAVY RAIN DIMINISHING TO THE EAST. FLZ001>006-020230- /O.CAN.KMOB.FF.A.0006.000000T0000Z-080903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...CENTURY...FLOMATON...MOLINO... PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW... ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE... CRESTVIEW...WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN... SEMINOLE...EGLIN AFB...VALPARAISO 829 PM CDT MON SEP 1 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE WEST FLORIDA PANHANDLE HAS BEEN CANCELLED. HEAVIEST RAINS FELL NEAR THE COAST BUT SIGNIFICANT FLOODING WAS NOT REPORTED. $$ ALZ052-061>064-MSZ067-075-076-078-079-020930- /O.CON.KMOB.FF.A.0006.000000T0000Z-080903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 829 PM CDT MON SEP 1 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE... PERRY...STONE AND WAYNE. * THROUGH TUESDAY EVENING * BANDS OF HEAVY RAINFALL ON THE EAST SIDE OF GUSTAV WILL CONTINUE TO MOVE ACROSS THE AREA THIS EVENING...AND CONTINUE TO AFFECT THE WATCH AREA AS GUSTAV MOVES INLAND ACROSS LOUISIANA TONIGHT. THIS WILL RESULT IN THE THREAT FOR FLASH FLOODING ACROSS SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA. RAINFALL TOTALS FROM OBSERVERS ACROSS THE WATCH AREA RAN AS HIGH AS 5 TO 7 INCHES TODAY. ADDITIONAL RAINFALL OF 1 TO 2 INCHES POSSIBLE WITHIN THE STRONGER RAIN BANDS TONIGHT. * A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS... CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$
000 WGUS64 KMOB 022103 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL ISSUED BY NATIONAL WEATHER SERVICE TALLAHASSEE FL 403 PM CDT TUE SEP 2 2008 ...FLASH FLOOD WATCH FOR INLAND SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA HAS BEEN CANCELLED... ALZ052-061>064-MSZ067-075-076-078-079-022215- /O.CAN.KMOB.FF.A.0006.000000T0000Z-080903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...CHATOM...MILLRY...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 403 PM CDT TUE SEP 2 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA HAS BEEN CANCELLED. THE CENTER OF THE REMNANTS OF TROPICAL DEPRESSION GUSTAV IS LOCATED OVER NORTHWESTERN LOUISIANA. THE TRAILING HEAVY BANDS OF RAIN ON THE EAST SIDE OF GUSTAV HAVE CONTINUED TO MOVE TO THE WEST OF THE REGION TODAY AND THE THREAT FOR VERY HEAVY RAINFALL HAS DIMINISHED. BRIEF LOCALLY HEAVY RAIN WILL BE POSSIBLE IN LINGERING SHOWERS THAT WILL MOVE NORTH OUT OF THE CENTRAL GULF OF MEXICO. $$ GODSEY
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Aug 30, 4:45 PM CDT, 11 hours 25 minutes earlier.
Area forecast discussion, Aug 30, 4:45 PM CDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
445 PM CDT SAT AUG 30 2008
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...WEAK FRONT OVER THE
TENNESSEE VALLEY BOUNDED BY 1020 HIGH OVER EASTERN PLAINS INTO GREAT
LAKES REGION...AND ANOTHER OFF THE DELMARVA REGION BETWEEN NJ AND NC.
THIS WILL CAUSE ANY ISOLATED CONVECTION WILL DIE OUT THIS EVENING
AND OVERNIGHT RESUMING SUNDAY AS SEABREEZE GETS ONE LAST ATTEMPT TO
FORCE A SHOWER OR TWO ALONG THE COASTAL ZONES. LITTLE CHANGE IN HIGHS
OF LOWER OR MID 90S AND LOWS IN THE LOWER OR MID 70S. ACCORDING TO
NHC TRACK...WOULD SEE SOME SHOWERS AND STORMS DEVELOP SUNDAY WELL OUT
OVER THE GULF AND NEAR THE COAST AS HURRICANE GUSTAV MOVES IN.
GENERALLY MODEL OUTPUTS ARE BUNDLING RESPECTIVE FORECAST TRACKS OF
GUSTAV FAIRLY CLOSELY. THAT MIDLEVEL UPPER TROUGH OVER THE CENTRAL
GULF WILL WEAKEN AND THE 850-700 MB RIDGE DOWN THE EAST COAST WILL
BUILD UP SUNDAY INTO MONDAY. THIS WOULD KEEP THE INTENSIFYING
HURRICANE GUSTAV ON A NORTHWESTERLY TRACK PER NHC MAKING LANDFALL
OVER SOUTHERN LOUISIANA. NHC FORECAST HAS TROPICAL STORM FORCE WINDS
WELL OUT EAST FOR 160 NAUTICAL MILES WHICH WOULD AFFECT THE
SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI AREAS AS WELL AS WIND
AND SEA CONDITIONS ON THE COASTAL WATERS LATE SUNDAY NIGHT...THROUGH
LABOR DAY...AND INTO EARLY TUESDAY MORNING. SOUTHEAST WIND OVER LAND
AT THIS POINT COULD REACH GALE FORCE BUT THIS COULD CHANGE TO A
HIGHER EXPECTED WIND IF TRACK VARIES EAST OR WIND RADII EXPAND
EASTWARD. COASTAL FLOOD WATCH DISCONTINUED FROM MOBILE COUNTY EAST
TO OKALOOSA COUNTY AND REPLACED BY HURRICANE AND TROPICAL STORM
WATCHES. THREAT OF COASTAL FLOODING WOULD COMMENCE SUNDAY NIGHT AND
CONTINUE THROUGH TUESDAY MORNING. STRONG SOUTHEASTERLY ONSHORE WIND
BY LABOR DAY WILL BRING WIND STRESS INDUCED PILING INCREASING THE
COASTAL FLOOD THREAT SUNDAY THROUGH LABOR DAY. REGION WILL REMAIN IN
THAT SMALLER NEAP TIDE CYCLE THROUGH LABOR DAY...ALTHOUGH TIDAL
RANGES WILL INCREASE OVER THE WEEK. THAT IS...PREDICTED ASTRONOMICAL
TIDES WILL NOT VARY FROM HIGH TO LOW BY MORE THAN ABOUT 8 TO 10
INCHES MOST LOCATIONS. IN SUMMARY THE TIDE ANOMALIES WILL BE 3 TO 5
FEET ABOVE NORMAL FROM PENSACOLA TO POINTS WEST AND 2 TO 4 FEET FROM
PENSACOLA TO POINTS EAST.
IT SHOULD BE NOTED THAT THOSE ALONG THE ALABAMA AND NORTHWEST
FLORIDA GULF COAST SHOULD STAY TUNED FOR FURTHER UPDATES REGARDING
GUSTAV. A SIGNIFICANT EASTWARD TREND OR ADJUSTMENT OF THE FORECAST
TRACK ONLY A FEW DEGREES OVER THE NEXT COUPLE OF DAYS WOULD INCREASE
THE RISK GUSTAV WOULD PRESENT TO THE AREA.
/77 DALY
.LONG TERM (TUESDAY THROUGH FRIDAY)...LITTLE CHANGE TO PREVIOUS
PACKAGE. BEYOND TUESDAY GUSTAV WOULD MOVE INLAND OVER LOUISIANA AND
POPS ARE CUT BACK SLIGHTLY BY THURSDAY BEFORE CONCERNS WITH TROPICAL
STORM...OR BY THEN HURRICANE...HANNA MOVES EASTWARD ACROSS THE
BAHAMAS APPROACHING SOUTH FLORIDA. NHC TRACK MODELS AND OFFICIAL NHC
FORECAST TURN HANNA SOUTHWEST APPROACHING CUBA BY THURSDAY. GLOBAL
MODELS...GFS AND ECMWF...THEN TURN HANNA NORTHEAST...THEN NORTH...
AROUND THE WESTERN EDGE OF THE RIDGE MOVING OFF THE MID ATLANTIC
COAST. GFS STALLS AND TAKES HANNA NORTH FASTER THAN THE ECMWF...
MOVING IT UP THE EAST COAST OF FLORIDA. ECMWF ROTATES HANNA ACROSS
SOUTH FLORIDA THEN UP THE EASTERN GULF TOWARDS THE FLORIDA BIG BEND
THROUGH LATE NEXT WEEK. CONFIDENCE THIS FAR OUT IN THOSE SCENARIOS
IS NOT APPRECIABLY HIGH...SO MUST WAIT BEFORE ANY SPECIFICS ON HANNA
WILL BE AVAILABLE.
/77 DALY
&&
.AVIATION...VFR FOR NEXT 24 HOURS.
/12 SHEPHERD
&&
.MARINE...MAJOR HURRICANE GUSTAV MOVES NORTHWEST...CROSSING THE
WESTERN PORTIONS OF CUBA TONIGHT. GUSTAV EMERGES OVER THE SOUTHERN
GULF OF MEXICO EARLY SUNDAY MORNING WITH A CONTINUED NORTHWEST
MOVEMENT EXPECTED. AT THIS TIME...POTENTIAL LANDFALL OF THIS
HURRICANE IS ACROSS THE SOUTHERN LOUISIANA COAST EARLY TUESDAY
MORNING. TROPICAL STORM AND/OR HURRICANE CONDITIONS WILL BE POSSIBLE
OVER THE COASTAL WATERS BEGINNING AS EARLY AS LATE SUNDAY. MARINERS
ARE URGED TO CLOSELY MONITOR THE NATIONAL HURRICANE CENTER FORECASTS
AND ADVISORIES CONCERNING THIS DANGEROUS HURRICANE...AND ARE
RECOMMENDED TO REMAIN IN PORT.
/12 SHEPHERD
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 73 89 74 84 / 10 50 50 70
PENSACOLA 74 90 75 85 / 20 50 60 70
DESTIN 75 88 77 86 / 30 50 60 70
EVERGREEN 71 89 72 86 / 10 40 40 60
WAYNESBORO 70 88 72 85 / 10 40 40 70
CAMDEN 71 91 72 88 / 10 30 30 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HURRICANE WATCH UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES: LOWER
BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND UPPER MOBILE.
FL...TROPICAL STORM WATCH UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...NONE.
GM...HURRICANE WATCH UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 1 AM MONDAY TO 1 AM WEDNESDAY FOR THE
FOLLOWING ZONES: AND MOBILE BAY.
SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 1 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
TROPICAL STORM WATCH UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...AND
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM.
&&Hazardous weather outlook, Aug 30, 6:00 PM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 600 PM CDT SAT AUG 30 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-312300- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 PM CDT SAT AUG 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... THIS WILL BE THE LAST HAZARDOUS WEATHER OUTLOOK FROM MOBILE UNTIL THE CURRENT TROPICAL EVENT HAS ENDED. ALL INLAND AND MARINE INTERESTS SHOULD REFER TO HURRICANE GUSTAV LOCAL STATEMENTS UNDER WMO HEADER WTUS84 KMOB. ALSO...GRAPHICAL TROPICAL IMPACTS MAY BE VIEWED ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/OS/TROPICAL
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:54 AM CDT | Tropical Storm Warning | MOB | 42 hr | |
| Aug 31, 5:57 PM CDT | Hurricane Local Statement | MOB | 27 hr | |
| Aug 31, 6:54 AM CDT | Inland Tropical Storm Warning | MOB | George, Greene, Perry, Stone, Wayne | 40 hr |
| Aug 30, 7:01 PM CDT | Special Marine Warning | MOB | 44 min | |
| Aug 31, 4:54 AM CDT | Hurricane Warning | MOB | 24 hr | |
| Aug 31, 4:54 AM CDT | Hurricane Warning | MOB | 24 hr | |
| Aug 31, 4:54 AM CDT | Tropical Storm Warning | MOB | 12 days | |
| Aug 31, 3:53 PM CDT | Special Marine Warning | MOB | 67 min |
Nearby
Flash Flood Watches in Mississippi, 2008Flash Flood Watches in Alabama, 2008Flash Flood Watches in Florida, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.